Format

Send to

Choose Destination
See comment in PubMed Commons below
Masui. 2003 Mar;52(3):284-7.

[Severe hypotension during anesthesia in a patient on long-term antidepressant therapy].

[Article in Japanese]

Author information

1
Department of Anesthesia, Kobe City General Hospital, Kobe 650-0046.

Abstract

A 71-year-old woman on chronic therapy with mianserine and amantadine was scheduled to undergo abdominal hysterectomy under spinal anesthesia. Following spinal anesthesia she developed hypotension refractory to continuous intravenous fluid infusion as well as multiple boluses of ephedrine. Because the maximum level of analgesia was T 8, general anesthesia was added using laryngeal mask airway. Immediately after anesthetic induction, a marked hypotension occurred. Blood pressure again did not respond to ephedrine but went up excessively to a small dose of epinephrine without any changes in heart rate. Epinephrine infusion at a low dose rate was needed to sustain the blood pressure during surgery. Both depletion of presynaptic norepinephrine store and down-regulation of postsynaptic beta-receptor may have led to abnormal response to catecholamines in this case.

PMID:
12703073
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center